Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 19, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Feb 11, 2016, 4:16 PM EST. It took effect at Feb 11, 2016, 10:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2016, 4:16 PM EST (21:16 UTC)
- In effect from
- Feb 11, 2016, 10:00 PM EST
- Expired
- Feb 13, 2016, 1:00 PM EST
- In force
- 39 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 4:04 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 11, 4:04 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
404 PM EST THU FEB 11 2016
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 403 PM EST THU FEB 11 2016
SEE THE WSW FOR EXPECTATIONS DURING UPCOMING EVENT. ESSENTIALLY...AN
UPPER LOW DROPPING FROM HUDSON BAY TO WRN QUEBEC TONIGHT INTO FRI
NIGHT WILL LEAD TO A SHARP SFC TROUGH AND COLD FRONT MOVING N-S
THROUGH THE AREA TONIGHT...THEN LINGERING A TROUGH OVER CENTRAL LAKE
SUPERIOR INTO THE BEGINNING OF THE LONG TERM PERIOD. SHOULD HAVE
850MB TEMPS OF AROUND -21C OVER THE AREA RIGHT NOW...BUT THOSE TEMPS
WILL BE DROPPING TO AROUND -29C BY 00Z SAT BEHIND THE UPPER TROUGH
THAT IMMEDIATELY FOLLOWS THE SFC TROUGH. EXPECT A NARROW BAND OF
HEAVY LES ALONG THE SFC TROUGH TONIGHT...THEN WILL SEE MODERATE TO
HEAVY LES DEVELOP LATE TONIGHT THROUGH FRI. ANOTHER SIGNIFICANT
FACTOR IN HEADLINE DECISIONS WAS THE WINDS...GUSTING TO 45 MPH ALONG
THE LAKE SUPERIOR SHORE BETWEEN MARQUETTE AND GRAND MARAIS. EXPECT
TO SEE BLIZZARD LIKE CONDITIONS...WITH ZERO OR NEAR ZERO
VISIBILITIES...ALONG M-28 BETWEEN HARVEY AND MUNISING. FOR THIS
REASON DECIDED TO GO WITH LAKE EFFECT WARNING FOR MARQUETTE AND
ALGER COUNTIES. ELSEWHERE NEAR LAKE SUPERIOR...COMBO OF SNOW AND
BLOWING SNOW JUSTIFIED LAKE EFFECT ADVISORIES. MAY ALSO NEED DELTA
COUNTY IN AN ADVISORY IF A STRONG BAND CAN EXTEND INTO THE NERN PART
OF THE COUNTY...BUT WILL LET FUTURE SHIFTS MONITOR FOR THAT
POTENTIAL. HAVE TEMPS MOSTLY FALLING ON FRI...WITH NOON FRI TEMPS IN
THE SINGLE DIGITS OVER ALL BUT LAKE MI BORDERING AREAS. THE COLD
TEMPS AND INCREASING WINDS WILL LEAD TO WIND CHILL VALUES FALLING TO
-25 FROM W TO E ON FRI...EVEN STARTING THE DAY WITH -25 WIND CHILL
OVER THE W.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 243 PM EST THU FEB 11 2016
NAM SHOWS A DEEP AND BROAD 500 MB TROUGH OVER THE ERN HALF OF THE
U.S. 00Z SAT WITH A RIDGE OVER THE ROCKIES. A SHORTWAVE MOVES INTO
THE UPPER MISSISSIPPI RIVER VALLEY 00Z MON. LAKE EFFECT SNOW WILL
CONTINUE THIS FORECAST PERIOD WITH A SLOW WINDING DOWN OF THE EVENT.
AIRMASS WILL BE COLD AND MADE A FEW ADJUSTMENTS DOWNWARD FOR LOW
TEMPS AWAY FROM THE LAKE EFFECT SNOW BELTS AS AIRMASS IS COLDEST OF
THE SEASON SO FAR. OVERALL THOUGH...DID NOT MAKE TOO MANY CHANGES
TO THE GOING FORECAST.
IN THE EXTENDED...GFS AND ECMWF SHOW A BROAD 500 MB TROUGH OVER THE
EASTERN HALF OF THE U.S. 12Z MON. SFC COLD FRONT DIVIDING THE COLD
AIR FROM WARMER AIR SITES JUST TO THE NORTH OF THE AREA THROUGH
TUE...AND THEN THIS FRONT MOVES THROUGH THE CWA ON WED. WHAT THIS
WILL MEAN IS A WARMING TREND WITH TEMPERATURES WARMING TO NEAR
NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1249 PM EST THU FEB 11 2016
W WINDS AHEAD OF A TROUGH WILL KEEP LAKE EFFECT CONFINED TO KCMX
THROUGH THIS EVENING. COULD SEE SOME TEMPORARY IMPROVEMENT THAT IS
NOT SHOWN IN THE TAF AT KCMX...BUT WAS NOT CONFIDENCE ENOUGH ON THE
EXTENT AND TIMING TO INCLUDE THAT. OTHERWISE...EXPECT DETERIORATING
CONDITIONS AS A TROUGH AND MUCH COLDER AIR BRING NNW-NW WINDS
TONIGHT INTO FRI.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 403 PM EST THU FEB 11 2016
AS LOW PRESSURE APPROACHES THE AREA FROM THE NORTH TONIGHT EXPECT
WINDS TO INCREASE OVER LAKE SUPERIOR. GALES ARE EXPECTED LATE
TONIGHT INTO FRIDAY NIGHT ACROSS LAKE SUPERIOR AS NEXT SHOT OF COLD
AIR MOVES IN AND THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE LOW.
FREEZING SPRAY WILL ALSO INCREASE WITH THE HEAVIEST FREEZING SPRAY
TONIGHT THROUGH SATURDAY. WINDS WILL CONTINUE TO BE GUSTY THROUGH
SATURDAY...UP TO 30 KNOTS...BEFORE HIGH PRESSURE SLIDES IN SATURDAY
NIGHT THROUGH SUNDAY BRINGING WINDS IN THE 15 TO 25 KNOT RANGE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY FROM 10 PM THIS EVENING TO 7 AM EST
SATURDAY FOR MIZ001>003-084.
LAKE EFFECT SNOW ADVISORY FROM 1 AM FRIDAY TO 7 AM EST SATURDAY
FOR MIZ004-007-085.
LAKE EFFECT SNOW WARNING FROM 1 AM FRIDAY TO 7 AM EST SATURDAY
FOR MIZ005-006.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ006-
007-085.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 8 PM THIS EVENING TO 4 PM EST
SATURDAY FOR LSZ263>267.
GALE WARNING FROM 7 AM FRIDAY TO 1 AM EST SATURDAY FOR
LSZ264>266.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...07
AVIATION...TITUS
MARINE...TITUSHazardous weather outlook, Feb 11, 3:42 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 342 PM EST THU FEB 11 2016 MIZ001>005-009-084-121300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC- SOUTHERN HOUGHTON- 342 PM EST THU FEB 11 2016 /242 PM CST THU FEB 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT LAKE EFFECT SNOW AND BLOWING SNOW WILL REDEVELOP AGAIN TONIGHT. SEE THE LATEST LAKE EFFECT SNOW ADVISORIES AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LAKE EFFECT SNOW AND BLOWING SNOW WILL CONTINUE FRIDAY INTO FRIDAY NIGHT. WIND CHILL VALUES AS LOW AS 25 BELOW ZERO WILL BE POSSIBLE FRIDAY NIGHT. SEE THE LATEST LAKE EFFECT SNOW ADVISORIES AND WARNINGS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS VIA THE NWS WEB PAGE OR THROUGH FACEBOOK AND TWITTER. MIZ006-007-085-121300- ALGER-LUCE-NORTHERN SCHOOLCRAFT- 342 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT LIGHT TO MODERATE LAKE EFFECT SNOW AND BLOWING SNOW WILL REDEVELOP TONIGHT FOR NORTH TO NORTHWEST WIND FAVORED LOCATIONS DOWNWIND OF LAKE SUPERIOR. SEE THE LATEST LAKE EFFECT SNOW WARNINGS AND ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT TO MODERATE LAKE EFFECT SNOW AND BLOWING SNOW WILL CONTINUE FRIDAY INTO FRIDAY NIGHT FOR NORTH TO NORTHWEST WIND FAVORED LOCATIONS DOWNWIND OF LAKE SUPERIOR. SEE THE LATEST LAKE EFFECT SNOW WARNINGS AND ADVISORIES FOR FURTHER DETAILS. WIND CHILL VALUES AS LOW AS 25 BELOW ZERO WILL BE POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS VIA THE NWS WEB PAGE OR THROUGH FACEBOOK AND TWITTER. MIZ010>014-121300- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 342 PM EST THU FEB 11 2016 /242 PM CST THU FEB 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES AS LOW AS 25 BELOW ZERO WILL BE POSSIBLE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS VIA THE NWS WEB PAGE OR THROUGH FACEBOOK AND TWITTER. LSZ162-240>251-263>267-121300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 342 PM EST THU FEB 11 2016 /242 PM CST THU FEB 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT HEAVY FREEZING SPRAY IS EXPECTED ACROSS THE EASTERN HALF OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXTENDED PERIOD OF HEAVY FREEZING SPRAY AND NORTHWEST GALES TO 35 KNOTS ARE EXPECTED FRIDAY THROUGH FRIDAY NIGHT...ESPECIALLY ACROSS CENTRAL LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-121300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 342 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:30 AM EST | Gale Watch | MQT | 12 hr | |
| Feb 11, 3:54 PM EST | Lake Effect Snow Warning | MQT | Alger, Marquette | 37 hr |
| Feb 11, 3:54 PM EST | Lake Effect Snow Advisory | MQT | Alger, Baraga, Delta, Gogebic, Houghton, Keweenaw and 4 more | 50 hr |
| Feb 11, 4:13 PM EST | Wind Chill Advisory | MQT | Dickinson, Gogebic, Iron, Menominee | 42 hr |
| Feb 11, 4:16 PM EST | Gale Warning | MQT | 33 hr | |
| Feb 11, 4:16 PM EST | Heavy Freezing Spray Warning | MQT | 51 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.